Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2009, 3:23 PM CDT for Reynolds County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 9, 2009, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:20 PM CDT | FUNNEL CLOUD | 1 N Ellington, MO | REPORTED BY ELLINGTON FIRE DEPARTMENT. |
| Jun 9, 4:20 PM CDT | HAIL 1 | 1 N Ellington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 092023
SVRLSX
MOC179-092115-
/O.NEW.KLSX.SV.W.0122.090609T2023Z-090609T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES NORTH OF EMINENCE...OR 28 MILES
SOUTHEAST OF SALEM...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
REYNOLDS...ELLINGTON...GARWOOD...CORRIDON...CENTERVILLE AND
REDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...SEEK SAFE SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
THIS STORM HAS EXHIBITED SOME INTERMITTENT ROTATION. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 3711 9103 3716 9105 3716 9107 3720 9111
3720 9114 3725 9114 3726 9117 3731 9117
3732 9119 3741 9119 3742 9123 3745 9123
3751 9089 3705 9090
TIME...MOT...LOC 2022Z 288DEG 14KT 3728 9129
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:05 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 9, 7:05 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 AM CDT TUE JUN 9 2009 .DISCUSSION... /352 AM CDT TUE JUN 9 2009/ .SYNOPSIS... THE COLD FRONT THAT BROUGHT THE SEVERE WEATHER AND FLOODING TO SOUTHERN PORTIONS OF THE AREA YESTERDAY HAS PUSHED SOUTH TO NEAR THE OHIO RIVER AND ALONG THE AR/MO BORDER. THERE IS STILL ISOLATED CONVECTION IN EXTREME SE MO. THIS BOUNDARY WILL KEEP THINGS ACTIVE FOR THE NEXT 36-48 HRS AS WE ENTER A WET PERIOD. .TODAY AND TONIGHT... MODELS IN GENERAL AGREEMENT ABOUT BOUNDARY IN/NEAR THE AREA FOR THE NEXT SEVERAL DAYS. COLD FRONT THAT PUSHED SOUTH OVERNIGHT WILL RETURN TODAY AS A WARM FRONT. EXPECT CONVECTION TO RETURN ON AT LEAST A SCATTERED BASIS OVER THE EASTERN OZARKS AND EXTREME SOUTHWEST IL THIS AFTERNOON AS 3000 J/KG OF UNCAPPED ATMOSPHERE INTERACT WITH THE FRONT. EXPECT THIS ACTIVITY TO DIMINISH AFTER SUNSET AS ATTENTION FOCUSES TO THE NORTHERN HALF OF THE CWA. 50 KT LLJ RAMPS UP OVERNIGHT AND VEERS WSWLY BY 12Z. LOOKS TO BE MULTIPLE MCS/S OVERNIGHT. WITH PWATS UP TO 2 INCHES...SETUP FAVORS HEAVY RAINFALL. BUMPED UP POPS TODAY AND TONIGHT TO REFLECT THIS. .WEDNESDAY THRU SATURDAY... ONGOING CONVECTION SHOULD PUSH EAST DURING THE MORNING. CONVECTION SHOULD HELP TO PUSH THE BOUNDARY FURTHER SOUTH. MORE SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP DURING THE AFTERNOON SOUTH OF THE BOUNDARY AS THE ATMOSPHERE WILL BE UNSTABLE AND THERE WILL BE LITTLE TO NE CAP IN PLACE. ANOTHER STRONGER SURFACE WAVE IS PROGGED TO MOVE NE ALONG THE FRONT WEDNESDAY NIGHT INTO THURSDAY...WHICH HAS BETTER UPPER LEVEL SUPPORT. THE TRAILING COLD FRONT SHOULD PUSH S/SE OF THE AREA THURSDAY NIGHT. AGAIN...UPPED POPS FOR THIS TIME PERIOD. FRIDAY IS THE NEXT BEST CHANCE FOR A DRY DAY. THERE ARE INDICATIONS THAT THE BOUNDARY MAY TRY TO MOVE BACK NORTH OVER THE WEEKEND. NO CHANGES MADE PAST SATURDAY. MILLER && .AVIATION... /655 AM CDT TUE JUN 9 2009/ FOR THE 12Z TAFS... THE COLD FRONT HAS PUSHED SOUTH OF THE AREA AND WEAK HIGH PRESSURE CENTERED IN IOWA IS DOMINATING THE REGION ATTM WITH WEAK SFC WINDS. SOME STRATOCU FORMED OVERNIGHT OVER PARTS OF IL THRU THE STL AREA. IT APPEARS THIS IS PUSHING EWD AND SHOULD BE CLEAR OF KSTL SOON. THE FRONT WILL SLOWLY LIFT NORTHWARD LATER THIS MORNING INTO SRN MO...ACCOMPANIED BY A RETURN OF LOW LEVEL MOISTURE AND DIURNAL CU. THE FRONT IS EXPECTED TO BECOME QSTNRY ACROSS SRN MO INTO SRN IL BY AFTERNOON...AND BE THE FOCUS FOR SCATTERED THUNDERSTORMS FROM THE AFTERNOON INTO THE EVENING. A STOUT SWLY LOW LEVEL JET WILL THEN DEVELOP THIS EVENING AND THIS WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. TOOK MY BEST GUESS AT SOME TEMPO THUNDER GROUPS AT THE TAF SITES...AND THE LONGEVITY OF THE THUNDER COULD CERTAINLY BE LONGER. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 4:56 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 456 AM CDT TUE JUN 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 456 AM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF MISSOURI AND SOUTHWEST ILLINOIS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF SOUTHEAST MISSOURI THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF I-70 OVERNIGHT. A STALLED FRONTAL BOUNDARY INTERACTING WITH COPIOUS AMOUNTS OF MOISTURE WILL RESULT IN LOCALLY HEAVY RAINFALL. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR SEVERE THUNDERSTORMS CONTINUES FROM WEDNESDAY INTO THURSDAY FOR THE AREA. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY PRECIPITATION TOTALS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Special weather statement, Jun 9, 2:37 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT TUE JUN 9 2009 MOZ099-092100- REYNOLDS MO- 237 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS COUNTY UNTIL 400 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO AND VERY LARGE AND DESTRUCTIVE HAIL...13 MILES NORTHEAST OF SUMMERSVILLE...OR 22 MILES SOUTH OF SALEM...MOVING EAST AT 20 MPH. IF THIS STORM MAINTAINS ITS STRENGTH AND CONTINUES ON ITS CURRENT TRACK REYNOLDS COUNTY WILL BE IN DIRECT LINE FOR THIS TORNADIC SUPERCELL. LOCATIONS NEAR THE PATH OF THIS STORM WOULD INCLUDE...BUNKER... REYNOLDS...ELLINGTON...GARWOOD...CORRIDON...REDFORD ...CENTERVILLE...LESTERVILLE AND BLACK. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 38 min |
| Jun 8, 7:10 PM CDT | Flash Flood Warning | LSX | Reynolds | 5 hr |
| Jun 8, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 13 min |
| Jun 8, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 48 min |
| Jun 8, 7:42 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 33 min |
| Jun 8, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 26 min |
| Jun 8, 8:47 PM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 6 hr |
| Jun 9, 12:01 AM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Jun 9, 3:05 AM CDT | Areal Flood Warning | LSX | Reynolds | 3 hr |
| Jun 9, 3:34 PM CDT | Tornado Warning | LSX | Reynolds | 56 min |
| Jun 9, 4:00 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 12 hr |
| Jun 9, 4:21 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 54 min |
| Jun 9, 5:02 PM CDT | Flash Flood Warning | LSX | Reynolds | 7 hr |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.